Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 15, NWS Tulsa, OK

March 27, 20146 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 27, 2014, 1:53 PM CDT for 6 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 1:53 PM CDT (18:53 UTC)
Expired
Mar 27, 2014, 7:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 669 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
669 m²/s²
0-3 km storm-relative helicity
871 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS84 KTSA 271853
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT THU MAR 27 2014

OKZ054-059-280000-
/O.NEW.KTSA.FW.W.0015.140327T1853Z-140328T0000Z/
OSAGE-PAWNEE-
153 PM CDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE AND OSAGE. 

HAZARDOUS WEATHER...
 * DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP BEHIND A DRYLINE
   PASSAGE THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA
   GENERALLY WEST OF HIGHWAY 75. MINIMUM RELATIVE HUMIDITIES WILL
   FALL BETWEEN 20 AND 25 PERCENT...AND SOUTHWEST WINDS WILL GUST
   IN THE 40 TO 45 MPH RANGE. CONDITIONS WILL IMPROVE TOWARD SUNSET.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
3 follow-up statements
484 
WWUS84 KTSA 272020
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT THU MAR 27 2014

OKZ055-056-064-280000-
/O.EXA.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/
WASHINGTON OK-NOWATA-CREEK-
320 PM CDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CREEK...WASHINGTON AND NOWATA. 

HAZARDOUS WEATHER...
 * VERY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS WILL OVERSPREAD
   THE WARNED AREA AS A DRYLINE PUSHES EASTWARD.  HUMIDITIES
   WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD.

 * LOW RELATIVE HUMIDITIES OF 18 TO 23 PERCENT THROUGH EARLY EVENING.

 * STRONG SOUTHWEST WINDS 25 TO 30 WITH GUSTS TO 40 MPH. 

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054-059-280000-
/O.CON.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/
OSAGE-PAWNEE-
320 PM CDT THU MAR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE AND OSAGE. 

HAZARDOUS WEATHER...
 * VERY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS CONTINUE TO OVERSPREAD
   THE WARNED AREA AS A DRYLINE PUSHES EASTWARD.  HUMIDITIES
   WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD.

 * LOW RELATIVE HUMIDITIES OF 18 TO 23 PERCENT THROUGH EARLY EVENING.

 * STRONG SOUTHWEST WINDS 25 TO 30 WITH GUSTS TO 40 MPH. 

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
962 
WWUS84 KTSA 272154
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT THU MAR 27 2014

OKZ060-065-280000-
/O.EXA.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/
TULSA-OKFUSKEE-
454 PM CDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...OKFUSKEE AND TULSA. 

HAZARDOUS WEATHER...
 * VERY DRY CONDITIONS AND GUSTY WEST WINDS WILL OVERSPREAD
   THE WARNED AREA AS A DRYLINE PUSHES EASTWARD.  HUMIDITIES
   WILL IMPROVE THIS EVENING AS A COLD FRONT PUSHES SOUTHWARD.

 * LOW RELATIVE HUMIDITIES BELOW 20 PERCENT THROUGH EARLY 
   EVENING.

 * STRONG WEST WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 40 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054>056-059-064-280000-
/O.CON.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-CREEK-
454 PM CDT THU MAR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...NOWATA AND CREEK. 

HAZARDOUS WEATHER...
 * VERY DRY CONDITIONS AND GUSTY WEST TO NORTHWEST WINDS WILL
   OVERSPREAD THE WARNED AREA AS A DRYLINE AND COLD FRONT PUSHES
   EASTWARD.  HUMIDITIES WILL IMPROVE THIS EVENING AS A COLD
   FRONT PUSHES SOUTHWARD.

 * LOW RELATIVE HUMIDITIES BELOW 20 PERCENT THROUGH EARLY
   EVENING.

 * STRONG WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40
   MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
481 
WWUS84 KTSA 280005
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT THU MAR 27 2014


OKZ054>056-059-060-064-065-280115-
/O.EXP.KTSA.FW.W.0015.000000T0000Z-140328T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-CREEK-OKFUSKEE-
705 PM CDT THU MAR 27 2014

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...NOWATA...PAWNEE... 
   OKFUSKEE AND TULSA. 

 * THE RED FLAG WARNING THAT WAS IN EFFECT HAS EXPIRED. RELATIVE
   HUMIDITY VALUES WILL CONTINUE TO INCREASE THIS EVENING.



&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:55 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 27, 11:55 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1155 AM CDT THU MAR 27 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

MVFR CIGS WILL GRADUALLY LIFT FROM W TO E THIS AFTN...AS DRIER AIR
MOVES INTO THE TAF SITES. GUSTY S TO SW WINDS WILL CONTINUE
THROUGH THE AFTN WITH THE GUST SPEED DROPPING OFF THROUGH LATE
AFTN. TSRA POTENTIAL GREATEST AFTER 00Z AT THE AR TERMINALS...BUT
CONFIDENCE AT ANY ONE TERMINAL NOT GREAT ENOUGH TO GO ANY HIGHER
THAN A VCTS. IF IT BECOMES MORE CERTAIN THAT A LINE OF TSRA ALONG
THE COLD FRONT WILL AFFECT ANY OF THE TERMINALS...AMENDMENTS WILL
BE ISSUED. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT OVERNIGHT.
MVFR CIGS WILL AGAIN BE POSSIBLE AT THE AR TERMINALS...NEAR THE
STALLED BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 1028 AM CDT THU MAR 27 2014/

..UPDATE...

DISCUSSION...

NOT MUCH HAS CHANGED IN THE THINKING REGARDING SEVERE POTENTIAL OR
THE FIRE WEATHER POTENTIAL FOR THIS AFTERNOON/EVENING. SEVERE
WEATHER THREAT CONTINUES TO LOOK HIGHLY CONDITIONAL...WITH
THUNDERSTORM COVERAGE NOT LIKELY TO BE VERY GREAT ACROSS FAR
EASTERN OKLAHOMA OR NORTHWEST/WEST CENTRAL ARKANSAS. SUFFICIENT
INSTABILITY AND CERTAINLY WIND SHEAR WILL EXIST FOR LARGE
HAIL/DAMAGING WINDS AND EVEN ISOLATED TORNADOES...WITH THE
GREATEST POTENTIAL WITH ANY ISOLATED STORMS THAT ARE ABLE TO
DEVELOP ALONG THE DRYLINE. INITIATION WOULD LIKELY BE IN THE 21 TO
00Z TIME FRAME...AND LIKELY CLOSER TO 00Z. DATA FROM THE LOCAL
WRF AND THE HRRR CURRENTLY KEYING ON PARTS OF NORTHWEST ARKANSAS
FOR THE GREATEST SEVERE POTENTIAL SO WILL BE WATCHING THIS AREA
CLOSELY. IF THIS SHOWS TO BE CONSISTENT...SEVERE PROBABILITIES
WILL BE ADJUSTED ACCORDINGLY LATER TODAY.

REGARDING FIRE WEATHER POTENTIAL...IT STILL APPEARS THAT PARTS OF
NORTHEAST OKLAHOMA...GENERALLY WEST OF HIGHWAY 75...WILL APPROACH
RED FLAG CRITERIA ONCE THE DRYLINE PASSES...BUT THE EXPECTATION IS
THAT WINDS WILL DROP OFF ENOUGH TO NOT WARRANT A WARNING. IT IS
ALSO CERTAINLY POSSIBLE THAT PARTS OF THE ONGOING WIND ADVISORY
WILL BE DROPPED EARLIER THAN 00Z IN A WEST TO EAST FASHION.

PREV DISCUSSION... /ISSUED 629 AM CDT THU MAR 27 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
GUSTY SOUTH SFC WINDS WILL PREVAIL FOR MUCH OF THE DAY ALONG WITH
MVFR CIGS. A SURFACE DRY LINE WILL MOVE THROUGH THE ERN OK TAF
SITES THIS AFTERNOON...RESULTING IN A WIND SHIFT TO THE WEST
SOUTHWEST. THUNDERSTORM INITIATION EXPECTED ACROSS FAR ERN OK
LATER IN THE AFTERNOON. SCATTERED COVERAGE WOULD IMPACT THE AR TAF
SITES WITH VFR CIGS AND VSBYS FROM LATE AFTERNOON INTO THE
EVENING...AND WARRANTS A PROB30 GROUP AT THIS TIME. A COLD FRONT
WILL CATCH UP WITH THE DRY LINE THIS EVENING...RESULTING IN A
SHIFT TO THE NORTH ALONG WITH A MORE RELAXED GRADIENT.

PREV DISCUSSION... /ISSUED 422 AM CDT THU MAR 27 2014/

DISCUSSION...
A WINDY AND WARM DAY IS ON TAP TODAY AND A WIND ADVISORY WILL BE
POSTED FOR NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS
FROM NOW UNTIL 6 PM. PARTS OF THE ADVISORY AREA WILL LIKELY SEE
GUSTS DROP BELOW 40 MILES AN HOUR PRIOR TO THAT TIME AS THE
GRADIENT RELAXES SOME THIS AFTERNOON BUT NORTHWEST ARKANSAS MAY
SEE GUSTS NEAR 40 UNTIL 5-6 PM.

A FEW ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING INTO EARLY AFTERNOON...ESPECIALLY IN THE EASTERN PART OF
THE FORECAST AREA. BY LATE AFTERNOON AND ESPECIALLY EARLY
EVENING...SURFACE BASED THUNDERSTORM DEVELOPMENT WILL BECOME
INCREASINGLY LIKELY ALONG THE DRYLINE AND THE COLD FRONT WHICH
WILL BE OVERTAKING THE DRYLINE THIS EVENING. A FEW OF THESE STORMS
MAY BE SEVERE WITH FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
MOST LIKELY TO BE IMPACTED.

AN ELEVATED FIRE DANGER WILL ALSO EXIST TODAY...BUT CONDITIONS
WILL LIKELY STAY BELOW RED FLAG CRITERIA. A FIRE DANGER STATEMENT
WILL BE ISSUED TO COVER THIS THREAT.

THE COLD FRONT WILL STALL FROM CENTRAL ARKANSAS INTO SOUTHEAST
OKLAHOMA AND AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST...SHOWER AND THUNDERSTORM DEVELOPMENT WILL OCCUR AGAIN
FRIDAY. NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA WILL BE MOST
IMPACTED...BUT THE ECMWF IS FURTHER WEST WITH CONVECTION AND SO
POPS ARE WARRANTED IN ALL AREAS.

THE WEEKEND WILL FEATURE DRY WEATHER WITH A WARMING TREND.
INCREASING SOUTHERLY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER
AGAIN BY SUNDAY. THE NEXT COLD FRONT IS DUE TO MOVE ACROSS THE
AREA LATE MONDAY AND MONDAY NIGHT AND WILL LIKELY COME THROUGH
DRY. THIS FRONT WILL STALL NEAR THE RED RIVER BEFORE LIFTING BACK
NORTH AS A WARM FRONT LATE TUESDAY AND TUESDAY NIGHT.

ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATE WEDNESDAY INTO
EARLY THURSDAY. LOW LEVEL MOISTURE WILL HAVE INCREASED ENOUGH BY
THAT TIME TO WARRANT A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
THIS FRONT.

STAYED CLOSE TO GUIDANE TEMPERATURES FOR THE NEXT COUPLE DAYS
EXCEPT WENT A BIT COOLER THAN GUIDANCE IN SOME PLACES FOR HIGHS
FRIDAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.

AR...WIND ADVISORY UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

AVIATION...22
Hazardous weather outlook, Mar 27, 1:00 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU MAR 27 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU MAR 27 2014

...AFTERNOON AND EVENING SEVERE STORMS POSSIBLE LATER TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS ALONG A DRYLINE MOVING EASTWARD ACROSS EASTERN
OKLAHOMA...WITH MORE WIDESPREAD DEVELOPMENT POSSIBLE TOWARD EARLY
EVENING AS AN APPROACHING COLD FRONT OVERTAKES THE DRYLINE.
INSTABILITY AND WIND SHEAR ARE BOTH SUFFICIENT TO SUPPORT LARGE
HAIL...DAMAGING WINDS...AND EVEN ISOLATED TORNADOES...WITH STORMS
THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE...AND THE HIGHEST
LIKELIHOOD OF SEEING SEVERE WEATHER WILL BE DURING THE EVENING
HOURS ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL
ARKANSAS. ISOLATED TORNADOES WILL BE MOST LIKELY WITH ANY ISOLATED
STORMS THAT DEVELOP ALONG THE DRYLINE. THE SEVERE STORM THREAT
WILL WANE DURING THE LATE EVENING HOURS...ALTHOUGH THUNDERSTORMS
MAY CONTINUE PAST MIDNIGHT IN PARTS OF SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS.

IN ADDITION TO THE SEVERE STORM THREAT...SOUTH TO SOUTHWEST WINDS
GUSTING ABOVE 40 MPH IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...AND ABOVE 25 TO 30 MPH ACROSS THE REST OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS...WILL CONTINUE THROUGH THE
REST OF THE AFTERNOON BEFORE BEGINNING TO TAPER DURING THE EVENING
HOURS. THE STRONG AND GUSTY WINDS ARE CURRENTLY LEADING TO A VERY
HIGH FIRE DANGER ACROSS MUCH OF THE REGION...BUT AS DRIER AIR
MOVES INTO PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON BEHIND THE
DRYLINE...THE FIRE DANGER WEST OF HIGHWAY 75 WILL INCREASE EVEN
MORE FOR A FEW HOURS PRIOR TO SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY AS THE COLD
FRONT STALLS ACROSS WESTERN ARKANSAS AND PARTS OF SOUTHEAST
OKLAHOMA. AN APPROACHING UPPER DISTURBANCE INTERACTING WITH THE
BOUNDARY MAY RESULT IN ONE OR TWO SEVERE STORMS ACROSS SOUTHEAST
OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS...BUT THE OVERALL
WINDOW FOR SEVERE STORMS WILL BE SMALL ON FRIDAY.

WARMER AND MORE SETTLED CONDITIONS ARE EXPECTED FOR THE
WEEKEND...WITH INCREASED FIRE DANGER ANTICIPATED BY SUNDAY WITH
WARM TEMPERATURES...INCREASING SOUTH WINDS...AND RELATIVE
HUMIDITY VALUES REMAINING LOW. LOW LEVEL MOISTURE RETURN WILL
LARGELY BE HELD AT BAY UNTIL THE MIDDLE OF NEXT WEEK WHEN A COLD
FRONT MOVES INTO THE REGION...OFFERING THE NEXT CHANCES FOR
SHOWERS AND THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:27 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more15 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.